MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX ALLCLEAR; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX ALLCLEAR; STERRAD® EQUIPMENT
Catalog Number 10033004
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A customer reported an event of a "oil mist filter failure" or haze/mist emitting from the sterrad® nx sterilizer.There was no report of any injuries or human reactions.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
The dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.(b)(4).
 
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.No haze/mist or smoke was observed.The vacuum pump oil, catalytic converter and oil mist filter were replaced to resolve the oil mist filter issue.Unit meets specifications and was returned to service.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
It was incorrectly reported that the vacuum pump oil, catalytic converter and oil mist filter were replaced to resolve the oil mist filter failure issue.Instead, the oil return valve, vacuum control valve, and vacuum pump oil were replaced to resolve the oil mist filter failure issue.Unit meets specifications and was returned to service.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the oil mist filter failure issue, and system risk analysis (sra).Trending analysis of the oil mist filter failure issue was reviewed within the past six months and no significant trend was observed.The sra shows the risk for exposure to toxic or corrosive material to be "low." the parts were not available for return and further analysis.The assignable cause of the oil mist filter failure issue is the oil return valve, vacuum control valve, and vacuum pump oil.The field service engineer replaced these parts and confirmed the sterrad® nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX ALLCLEAR
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8113084
Report Number2084725-2018-00769
Device Sequence Number2261909
Product Code MLR
UDI-Device Identifier10705037048656
UDI-Public10705037048656
Combination Product (Y/N)N
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10033004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/03/2018
03/11/2019
06/10/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date12/18/2018
04/02/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1